Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 159, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 8, 2015, 4:14 AM CDT for 4 counties in Kansas. It was in force for 46 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2015, 4:14 AM CDT (09:14 UTC)
- Expired
- Aug 8, 2015, 5:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lyon County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 28 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:16 AM CDT | TSTM WND GST 70 | 5 Se Paxico, KS | |
| Aug 8, 4:16 AM CDT | NON-TSTM WND GST 70 | 5 Se Paxico, KS | |
| Aug 8, 4:18 AM CDT | TSTM WND GST 65 | 5 Se Paxico, KS | |
| Aug 8, 4:22 AM CDT | HAIL 1 | 5 Se Paxico, KS | |
| Aug 8, 4:37 AM CDT | TSTM WND DMG | 6 Ne Dover, KS | TREES SNAPPED OR UPROOTED. TIME ESTIMATED FROM RADAR |
| Aug 8, 4:45 AM CDT | HAIL 0.88 | 3 Se Willard, KS | |
| Aug 8, 4:48 AM CDT | TSTM WND GST 60 | 7 Wsw Topeka, KS | NEAR 28TH STREET AND INDIAN HILLS ROAD |
| Aug 8, 4:50 AM CDT | TSTM WND GST 70 | Topeka, KS | PEAK WIND GUSTS ESTIMATED AROUND 70 MPH AROUND 450 AM CDT IN THE LAKE SHERWOOD AREA OF TOPEKA. EXTENSIVE 2-4 INCH TREE LIMBS DOWN IN THE LAKE SHERWOOD AREA OF SOUTHWEST TOPEKA. |
| Aug 8, 4:55 AM CDT | TSTM WND GST 60 | Topeka, KS | NEAR 29TH AND EVENINGSIDE. TIME ESTIMATED FROM RADAR DATA. |
| Aug 8, 4:56 AM CDT | HAIL 0.88 | 3 Ssw Auburn, KS | |
| Aug 8, 5:00 AM CDT | TSTM WND DMG | 6 Ssw Topeka, KS | EXTENSIVE TREE DAMAGE NEAR FRENCH MIDDLE SCHOOL AND SOUTH OF 29TH AND FAIRLAWN ROADS. |
| Aug 8, 5:00 AM CDT | TSTM WND GST 65 | 2 Sw Topeka, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1954 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
875
WUUS53 KTOP 080914
SVRTOP
KSC111-139-177-197-081000-
/O.NEW.KTOP.SV.W.0159.150808T0914Z-150808T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
414 AM CDT SAT AUG 8 2015
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
EASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
NORTHEASTERN LYON COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 500 AM CDT
* AT 413 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAXICO...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TOPEKA...ROSSVILLE...ESKRIDGE...DOVER...SILVER LAKE...AUBURN...
BURLINGAME...MAPLE HILL...HARVEYVILLE...WILLARD AND KEENE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 337 AND 355.
KANSAS TURNPIKE BETWEEN MILE MARKERS 149 AND 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3861 9592 3886 9627 3914 9605 3914 9559
TIME...MOT...LOC 0913Z 298DEG 26KT 3901 9618
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
079
WWUS53 KTOP 080944
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
444 AM CDT SAT AUG 8 2015
KSC111-080952-
/O.CAN.KTOP.SV.W.0159.000000T0000Z-150808T1000Z/
LYON-
444 AM CDT SAT AUG 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LYON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3870 9587 3883 9609 3914 9605 3914 9559
TIME...MOT...LOC 0942Z 279DEG 32KT 3900 9579
$$
KSC139-177-197-081000-
/O.CON.KTOP.SV.W.0159.000000T0000Z-150808T1000Z/
SHAWNEE-WABAUNSEE-OSAGE-
444 AM CDT SAT AUG 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR CENTRAL SHAWNEE...EASTERN WABAUNSEE AND NORTHWESTERN OSAGE
COUNTIES...
AT 442 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAULINE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TOPEKA...ROSSVILLE...DOVER...SILVER LAKE...AUBURN...BURLINGAME...
MAPLE HILL...HARVEYVILLE...WILLARD AND KEENE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 340 AND 355.
KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3870 9587 3883 9609 3914 9605 3914 9559
TIME...MOT...LOC 0942Z 279DEG 32KT 3900 9579
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:35 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 7, 11:35 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1135 PM CDT FRI AUG 7 2015 ...AVIATION UPDATE... .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 336 PM CDT FRI AUG 7 2015 ONGOING BAND OF ELEVATED SHOWERS AND THUNDERSTORMS OVER NORTH CENTRAL KANSAS CONTINUE TO BE ROOTED AROUND 10-12 THOUSAND FEET AS CEILINGS ARE NOT EVEN BEING MEASURED AT ASOS SITES. PARCELS LIFTED FROM THIS LEVEL ARE LIKELY REALIZING ON THE ORDER OF 400-800 J/KG OF CAPE AND RADAR TRENDS SUPPORT THIS AS WELL. THE BAND OF ELEVATED FORCING/CONVERGENCE/WARM ADVECTION APPEARS LIKELY TO CONTINUE FOR A WHILE ALTHOUGH INSTABILITY OF THESE ELEVATED PARCELS MAY WANE WITH TIME. BOTTOM LINE IS THAT THE SCATTERED SHOWERS AND A FEW STORMS WILL CONTINUE FOR A FEW HOURS BUT LIKELY DECREASE IN COVERAGE DURING THE EVENING. FARTHER WEST, A DEEP TROUGH OVER NEVADA WAS SPINNING AMPLE MOISTURE AND ENERGY NORTHEAST ACROSS THE CENTRAL ROCKIES AND INTO THE PLAINS. WIDESPREAD PRESSURE FALLS AND A VERY MOIST BOUNDARY LAYER OVER THE HIGH PLAINS OF COLORADO INTO NORTH TEXAS WILL LIKELY RESULT IN WIDESPREAD THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THESE STORMS APPEAR LIKELY TO CONGEAL INTO ONE OR MORE CONVECTIVE CLUSTERS AND MOVE TO THE EAST AND NORTHEAST. THE MOST LIKELY CLUSTER SEEMS AIMED TO MOVE ACROSS NEBRASKA TONIGHT, BUT MORE RECENT MODEL RUNS AND OBSERVATIONAL DATA SUGGEST THE POTENTIAL FOR ANOTHER WELL ORGANIZED CLUSTER TO DEVELOP IN SOUTHWEST KANSAS AND MOVE TOWARD THE NORTHEAST...LIKELY IMPACTING A GOOD PART OF THE LOCAL FORECAST AREA. WHILE THUNDERSTORMS ARE LIKELY TO DEVELOP, THEIR EVOLUTION HAS LESS CONFIDENCE AS THEY WILL INTERACT WITH THE UPPER RIDGE, DRY AIR JUST ABOVE THE BOUNDARY LAYER, AND A STOUT INVERSION/CAP JUST OFF THE SURFACE. SO, HAVE LOWER POPS WITH SOUTHERN EXTENT GIVEN THE GREATER UNCERTAINTY, BUT THE POTENTIAL DOES EXIST FOR WIDESPREAD STORMS ESPECIALLY OVER THE NORTHERN HALF OF THE FORECAST AREA TONIGHT... MAINLY AFTER MIDNIGHT. MODERATE INSTABILITY SHOULD BE AVAILABLE FOR ANY STORMS THAT DO DEVELOP, BUT THE EXTENT OF COLD POOL ORGANIZATION, ESPECIALLY GIVEN THE STRONG CAP, IS IN QUESTION. WOULD NOT BE SURPRISED TO SEE AN ORGANIZED COLD POOL SUPPORT DAMAGING WIND GUSTS INTO PART OF THE AREA...ESPECIALLY NORTH CENTRAL KANSAS...BUT IT SEEMS UNLIKELY AT THE SAME TIME. THUNDERSTORMS WILL SHIFT NORTHEAST OF THE AREA ON SATURDAY MORNING WITH A VERY MOIST BOUNDARY LAYER REMAINING IN PLACE. THE SUN WILL COME OUT IN FULL FORCE AND EXPECT A VERY HOT DAY WITH HIGHS WELL INTO THE 90S AND LOWER 100S IN SOME AREAS. WHILE SOME GUIDANCE (GFS IN PARTICULAR) MIXES VERY DEEP, IT DOES NOT APPEAR REALISTIC AND HAVE FORECAST CLOSER TO HOW PAST EVENTS HAVE BEHAVED...MAINTAINING A SHALLOW LAYER OF VERY HIGH NEAR-SURFACE DEWPOINTS AND HIGH HEAT INDICES THROUGH THE AFTERNOON. WILL NEED TO CLOSELY MONITOR THE FORECAST, ESPECIALLY FOR DEWPOINTS AND THE BEHAVIOR OF ANY REMNANT OUTFLOW, AS PARTS OF THE AREA MAY APPROACH THE 110 HEAT INDEX CRITERIA FOR AN EXCESSIVE HEAT WARNING. BY LATE IN THE AFTERNOON, EXPECT EXTREME CAPE TO DEVELOP ACROSS NORTHERN AND EASTERN KANSAS WHILE A REMNANT OUTFLOW BOUNDARY AND/OR WEAK SYNOPTIC FRONT SETS UP ACROSS PARTS OF THE LOCAL AREA AND INTO SOUTHEAST NEBRASKA. A BAND OF SEASONALLY STRONG MID LEVEL FLOW OVER THE TOP OF STRENGTHENING LOW LEVEL FLOW WILL SUPPORT LARGE LOOPING HODOGRAPHS ACROSS NORTHERN KANSAS AND ANY STORMS THAT DEVELOP APPEAR LIKELY TO DEVELOP SUPERCELL STRUCTURES. ANY STORMS IN THE LATE AFTERNOON AND EARLY EVENING WILL POSE A THREAT FOR RATHER LARGE HAIL, DAMAGING WINDS, AND A NON-ZERO TORNADO POTENTIAL. THE MAIN QUESTION IS WHERE THOSE STORMS WILL DEVELOP AND CURRENT SUGGESTIONS POINT TO AREAS NEAR AND NORTH OF THE NE/KS BORDER. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 336 PM CDT FRI AUG 7 2015 ONGOING CONVECTION MAY LINGER THROUGH THE LATE EVENING HOURS MAINLY FOR AREAS NORTH OF I-70. DURING THIS TIME FRAME A COLD FRONT POSSIBLY REINFORCED BY AN OUTFLOW BOUNDARY SHOULD EXTEND FROM FAR NORTHEAST KS TO CENTRAL KS AND GRADUALLY SLIDE SOUTHWARD OVERNIGHT. INSTABILITY BEHIND THE FRONT APPEARS TO STILL POSE THE RISK FOR ELEVATED STORMS, WHILE DEEP LAYER SHEAR IS FORECAST TO DECREASE OVERALL. THE LOW TEMPERATURES SUNDAY MORNING WILL BE QUITE WARM IN THE MID TO UPPER 70S WITH THE EXCEPTION OF FAR NORTHERN KS WHERE PRECIP MAY COOL THINGS OFF A TOUCH. AS THAT FRONT SLIDES SOUTHWARD THE MODELS ARE HINTING AT WEAK SHORTWAVES TRACKING OVER KS DURING THE DAY SUNDAY. AS FOR NOW THE COVERAGE APPEARS TO BE SCATTERED DUE TO THE WEAK LARGE SCALE FORCING. WITH POSSIBLE PRECIP AND CLOUDS AROUND THE AREA HIGH TEMPERATURES ARE SOMEWHAT UNCERTAIN. BY SUNDAY EVENING THE FRONT SHOULD REACH THE OK/KS STATE LINE. ALTHOUGH ELEVATED SHOWERS AND STORMS WILL STILL BE POSSIBLE OVERNIGHT SUNDAY ESPECIALLY SINCE THE MID/UPPER LEVEL FLOW BECOMES MORE WESTERLY OPENING THE DOOR FOR MORE WEAK SHORTWAVES TO TRACK OVER THE REGION WITH THE BETTER CHANCES SOUTH OF I-70. COOLER AIR WILL PUSH SOUTHWARD ON MONDAY GIVING US HIGHS IN THE MID TO UPPER 80S. MOST OF THE DAYTIME HOURS SHOULD BE DRY ON MONDAY ALTHOUGH A SHORTWAVE WILL DIG ACROSS THE UPPER MIDWEST LATE MONDAY BRINGING A SECONDARY BOUNDARY SOUTHWARD THROUGH NE. STORMS DEVELOPING ON THIS BOUNDARY COULD GET CLOSE TO FAR NORTHERN KS. MID WEEK TIME FRAME LOOKS TO BE QUIET WEATHER WISE AT THIS POINT. BOTH GFS AND ECMWF ARE IN GOOD AGREEMENT EARLY IN THE PERIOD WITH A LARGE SCALE TROUGH OVER THE WEST AND EAST COAST OF THE CONUS. IN THE MIDDLE GROUND IS A HIGHLY AMPLIFIED RIDGE OVER THE CENTRAL CONUS. THE DIFFERENCE COMES LATER IN THE PERIOD WHERE THE GFS DOES SUGGEST THAT THE RIDGE AXIS WILL BECOME MORE NARROW OVER THE CENTRAL CONUS BY LATE WEDNESDAY AS A CUT-OFF LOW MAY SET UP ALONG THE CENTRAL CALIFORNIA COAST. THE MAIN WESTERLIES ARE FORCED AROUND THE NORTHERN PERIPHERY OF THIS UPPER LOW WHICH COULD ALLOW FOR A TROUGH TO DIG INTO THE NORTHERN ROCKIES WITH AN ASSOCIATED DEEPENING LOW MOVING ALONG THE US/CANADIAN BORDER. WITHIN A LEESIDE TROUGH SETTING UP AND THIS MID TO UPPER LEVEL TROUGH FEATURE TO THE NORTH, A SURFACE WARM FRONT COULD EXTEND INTO THE CENTRAL PLAINS AND CAUSE SOME SMALL CHANCES FOR PRECIP BY AROUND FRIDAY MORNING TIME FRAME. THIS CHANCE LOOKS TO BE MINIMAL AT THIS POINT, SO OPTED TO KEEP SLIGHT POP CHANCES IN THE FORECAST AT THIS TIME. TEMPS ARE EXPECTED TO BE IN CHECK DURING THE UPCOMING WEEK WITH A CANADIAN HIGH PRESSURE RIDGE INFLUENCING THE REGION, SO HIGHS SHOULD REMAIN IN THE UPPER 80S WITH LOWS IN THE MID TO UPPER 60S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1135 PM CDT FRI AUG 7 2015 THERE IS QUITE A BIT OF UNCERTAINTY IN WHERE THE MCS WILL GO DURING THE EARLY MORNING HOURS. THE HRRR HAS BEEN CONSISTENTLY BRINGING THE ELEVATED STORMS THROUGH EASTERN KS, ALTHOUGH IT SEEMS TO BE DELAYING THE PROGRESS TO MORE MID MORNING. MEANWHILE THE OPERATIONAL MODELS CONTINUE TO FOCUS THE MOST LIKELY TRACK OF THE STORMS ACROSS SOUTHERN NEB AND FAR NORTHERN KS. WITH PROFILER DATA SHOWING THE DECENT LOW LEVEL JET VEERING TO THE SOUTH AND SOUTHWEST, THINK THERE IS A CHANCE FOR ELEVATED STORMS TO MOVE INTO THE TERMINALS SO WILL INCLUDE A VCTS WITH VFR CONDITIONS AND MONITOR TRENDS. && .TOP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR KSZ010>012- 021>024-026-034>040-054>056-058-059. && SHORT TERM...BARJENBRUCH LONG TERM...DRAKE/SANDERS AVIATION...WOLTERS
Hazardous weather outlook, Aug 7, 3:51 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 351 PM CDT FRI AUG 7 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-082100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 351 PM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A NARROW BAND OF SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTH CENTRAL KANSAS...AND POTENTIALLY INTO EASTERN KANSAS THIS EVENING. CLOUD TO GROUND LIGHTNING IS THE PRIMARY HAZARD WITH THESE STORMS. A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO MOVE FROM WESTERN KANSAS ACROSS PARTS OF NORTHERN KANSAS AND NEBRASKA OVERNIGHT. THE BEST CHANCES FOR THUNDERSTORMS IN THE LOCAL OUTLOOK AREA ARE NORTH OF INTERSTATE 70 AND NEAR THE NEBRASKA BORDER. THERE IS SOME POTENTIAL FOR DAMAGING WINDS...MARGINALLY SEVERE HAIL...AND LOCALIZED AREAS OF HEAVY RAIN...MAINLY IN NORTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE NEBRASKA KANSAS BORDER LATE SATURDAY AFTERNOON AND EVENING. IF STORMS DEVELOP IN THE AREA...THEY MAY BECOME SEVERE WITH VERY LARGE HAIL AND LOCALLY DAMAGING WINDS POSSIBLE. THERE IS ALSO A SMALL CHANCE FOR A TORNADO IN FAR NORTHEAST KANSAS. AFTERNOON HEAT INDICES ALONG AND SOUTH OF INTERSTATE 70 ARE FORECAST TO REACH 103 TO 110 ON SATURDAY...AND 95 TO 105 ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, Aug 8, 1:05 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
105 AM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND GST 4 N BELLEVILLE 39.88N 97.63W
08/08/2015 E60 MPH REPUBLIC KS TRAINED SPOTTER
&&Local storm report, Aug 8, 1:28 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
128 AM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG WNW MUNDEN 39.92N 97.54W
08/08/2015 REPUBLIC KS TRAINED SPOTTER
4 TO 12 INCH TREE LIMBS DOWN. POWER LINES DOWN AND SOME
STREETS BLOCKED BY DOWNED TREES.
&&
JWSpecial weather statement, Aug 8, 1:59 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
159 AM CDT SAT AUG 8 2015
KSZ020-021-080730-
CLAY-CLOUD-
159 AM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND CLOUD
COUNTIES UNTIL 230 AM CDT...
AT 158 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AURORA...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONCORDIA...CLYDE...CLIFTON...MILTONVALE...MORGANVILLE...AURORA...
VINING AND IDANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3965 9771 3960 9737 3957 9737 3957 9716
3926 9727 3928 9737 3931 9737 3931 9750
3938 9787
TIME...MOT...LOC 0658Z 285DEG 41KT 3948 9758Special weather statement, Aug 8, 3:32 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
332 AM CDT SAT AUG 8 2015
KSZ022-023-036-038-039-080900-
WABAUNSEE-RILEY-POTTAWATOMIE-GEARY-SHAWNEE-
332 AM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHAWNEE...CENTRAL
WABAUNSEE...SOUTHERN POTTAWATOMIE...EAST CENTRAL GEARY AND
SOUTHEASTERN RILEY COUNTIES UNTIL 400 AM CDT...
AT 331 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANHATTAN...MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...WAMEGO...ALMA...ST. MARYS...ST. GEORGE...MAPLE HILL...
MCFARLAND...PAXICO...BELVUE...LOUISVILLE AND VOLLAND.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 307 AND 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3925 9603 3922 9603 3922 9593 3881 9622
3906 9668 3937 9652
TIME...MOT...LOC 0831Z 296DEG 28KT 3915 9649Local storm report, Aug 8, 3:46 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
346 AM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM TSTM WND GST MANHATTAN 39.18N 96.57W
08/08/2015 M62 MPH RILEY KS STORM CHASER
WIND GUST MEASURED ON WEATHER INSTRUMENT ABOUT A BLOCK
EAST OF KSU CAMPUS.
&&
JWLocal storm report, Aug 8, 4:05 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
405 AM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND GST 5 NW ALMA 39.07N 96.35W
08/08/2015 E60 MPH WABAUNSEE KS TRAINED SPOTTER
&&
JWThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:24 AM CDT | Special Weather Statement | TOP | Republic | 36 min |
| Aug 8, 12:37 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 38 min |
| Aug 8, 1:01 AM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 44 min |
| Aug 8, 1:59 AM CDT | Special Weather Statement | TOP | Cloud | 31 min |
| Aug 8, 2:31 AM CDT | Areal Flood Advisory | TOP | Cloud, Republic | 3 hr |
| Aug 8, 3:32 AM CDT | Special Weather Statement | TOP | Wabaunsee | 28 min |
| Aug 8, 3:44 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 46 min |
| Aug 8, 4:53 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Jefferson, Osage, Shawnee | 52 min |
| Aug 8, 5:23 AM CDT | Special Weather Statement | TOP | Franklin, Osage | 37 min |
| Aug 8, 6:24 AM CDT | Special Weather Statement | TOP | Anderson, Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.